Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 8, 2021, 3:54 PM CDT for Covington County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 8, 2021, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Ft Rucker radar (KEOX), 94 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
342
WWUS84 KMOB 082054
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
354 PM CDT Tue Jun 8 2021
ALZ058-060-082200-
Covington AL-Crenshaw AL-
354 PM CDT Tue Jun 8 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 500 PM
CDT...
At 352 PM CDT, the strong thunderstorm was located over Gantt, or 5
miles north of Andalusia, moving northeast at 30 mph. A couple of
other strong storms were noted east of Gantt, also moving northeast
at around 30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, River Falls, Dozier, Heath and Gantt.
LAT...LON 3130 8658 3152 8652 3153 8650 3157 8650
3163 8649 3155 8620 3117 8619
TIME...MOT...LOC 2052Z 204DEG 27KT 3139 8649
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:47 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 8, 3:47 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
347 PM CDT Tue Jun 8 2021
.NEAR TERM UPDATE /Now Through Wednesday/...An upper trof centered from
the mid Mississippi River valley into eastern Texas/western
Louisiana continues to lift slowly northeastward, with the axis of
the southern portion of the trof advancing into Mississippi on
Wednesday. A broad upper ridge which extends from the coast of the
Carolinas to across the northern Florida peninsula into the
central Gulf meanwhile weakens slightly. A surface ridge remains
oriented along the northern Gulf coast and maintains a southerly
flow over the forecast area. A layer of drier air (seen best in
850-700 mb dewpoints) likely a consequence of subsidence
associated with the upper ridge is advected into the southeastern
portion of the area overnight, then moisture in this layer
recovers over the southeastern portion during the day on
Wednesday. A series of shortwaves continue to move across the
area through the period, which along with daytime heating will
lead to convective initiation, although the coverage will be
impacted by the drier air moving into the southeastern portion of
the area. For the rest of this afternoon will have likely pops
over interior areas with chance pops mainly over the coastal
counties. Dry conditions are expected this evening over the
western Florida panhandle and extreme south central Alabama while
isolated to scattered showers/storms will linger elsewhere. Dry
conditions follow for the overnight hours areawide. Chance to
likely pops follow for Wednesday along and west of I-65 with pops
tapering to slight chance mainly over the western Florida
panhandle. MLCAPE values this afternoon of 2000-2500 J/kg with
modest shear will support some strong storms during the remainder
of the afternoon. MLCAPE values of 2000-2500 J/kg will be possible
west of I-65 on Wednesday while values east of I-65 will be
1000-1500 J/kg due to the moisture distribution noted earlier.
Shear values remain generally low, though could see some strong
storms Wednesday as well. Lows range from the lower 70s inland to
the mid 70s at the coast. Highs on Wednesday range from the mid
80s to lower 90s. Based on beach reports and onshore swell, have
opted to maintain a High Risk of rip currents along the Alabama
and western Florida beaches through Wednesday night. /29
&&
.SHORT TERM /Wednesday night Through Friday night/...Chaotic upper
level flow exists with perhaps weak northeasterly flow setting up
Wednesday night into Thursday becoming chaotic by Friday.
General upper level ridging exists across much of the central and
eastern CONUS, with more defined ridging over the southwestern
U.S. Thursday. After some anticyclonic wave breaking Wednesday,
weak upper level troughing spills over into the ArkLaTex region
and slowly shifts its way east across the central U.S. into the
Tennessee Valley Thursday into Friday. At the surface, high
pressure stretching west into the southeastern U.S. gets shunted
south some, transitioning our low level flow from southerly to
more southwesterly and perhaps even westerly by Friday inland.
This should maintain a warm, moist tropical airmass over the
region. Best chances for isolated showers and thunderstorms
appears to be over the region Thursday, with lesser chances on
Friday. Our pattern is more representative of the time of year,
and generally anticipate convective coverage to be at peak during
the afternoon into early evening hours during peak heating. Storms
could feature wet microburst potential given PWATs still elevated
above 1.5 to 1.9", weak shear, and mid to upper level "dry" air.
Temperatures remain warm, generally in the upper 80's to lower
90's each day. Overnight lows remain in the lower 70's each night.
A MODERATE risk of rip currents remains in place during the short
term period. MM/25
&&
.EXTENDED TERM /Saturday Through Tuesday/...Weak upper level
troughing develops for Saturday into Sunday stretching from the
southeastern U.S. northward into the Great Lakes region. In its
wake, large scale upper level ridging develops across the entirety
of the western and central CONUS stretching into the southeastern
U.S. by Monday. Beyond Monday, the upper level pattern becomes
chaotic and there appears to be decent model spread on how subtle
features embedded within the upper level flow evolve. At the
surface, no notable features affect the southeastern U.S. during
the Saturday into Monday timeframe. By Tuesday, surface ridging
may begin to move in from the northern U.S. beyond the extended
period. A typical summertime pattern evolves, with daily isolated
to at times scattered shower and thunderstorm chances during peak
heating of the afternoon and early evening. Afternoon highs will
generally be warm to hot in the upper 80's to lower 90's, with
some middle 90's possible in spots by Monday and Tuesday.
Overnight lows stay warm in the lower 70's each night. MM/25
&&
.MARINE...A light to moderate south to southeast flow becomes
southwesterly Friday, then a westerly flow follows for Saturday
and Sunday. Small Craft Exercise Caution conditions will be
possible over the open Gulf Saturday into Saturday night. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
266.
FL...High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 8, 2:00 PM CDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Mobile AL 200 PM CDT Tue Jun 8 2021 ALZ262-264-FLZ201-081945- Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL- 200 PM CDT Tue Jun 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 245 PM CDT... At 159 PM CDT, the strong thunderstorm was located 6 miles east of Bay Minette, moving north at 35 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Bay Minette and Stapleton. LAT...LON 3064 8782 3091 8777 3100 8755 3059 8760 TIME...MOT...LOC 1859Z 190DEG 32KT 3085 8767
Special weather statement, Jun 8, 2:11 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
211 PM CDT Tue Jun 8 2021
ALZ051-082000-
Choctaw AL-
211 PM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CHOCTAW COUNTY UNTIL 300 PM CDT...
At 210 PM CDT, the strong thunderstorm was located 8 miles northeast
of Crandall, or 11 miles west of Butler, moving north at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lisman.
LAT...LON 3231 8824 3228 8813 3192 8832 3196 8847
3231 8842
TIME...MOT...LOC 1910Z 197DEG 18KT 3203 8840Special weather statement, Jun 8, 2:23 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 PM CDT Tue Jun 8 2021
ALZ052-082015-
Washington AL-
223 PM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WASHINGTON COUNTY UNTIL 315 PM CDT...
At 223 PM CDT, the strong thunderstorm was located over Saint
Stephens, or 8 miles west of Jackson, moving north at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Saint Stephens, Wagarville and Leroy.
LAT...LON 3158 8805 3158 8803 3157 8802 3157 8804
3154 8798 3153 8797 3153 8795 3152 8793
3151 8792 3141 8801 3147 8814 3159 8807
TIME...MOT...LOC 1923Z 201DEG 19KT 3151 8803Special weather statement, Jun 8, 2:56 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
256 PM CDT Tue Jun 8 2021
ALZ053-082045-
Clarke AL-
256 PM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL CLARKE COUNTY UNTIL 345 PM CDT...
At 256 PM CDT, the strong thunderstorm was located 5 miles northeast
of Saint Stephens, or 8 miles northwest of Jackson, moving north at
10 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Clarke
County.
LAT...LON 3172 8786 3153 8793 3154 8798 3157 8804
3157 8802 3159 8803 3159 8806 3160 8808
3162 8807 3165 8809 3166 8809 3166 8808
3173 8809
TIME...MOT...LOC 1956Z 196DEG 11KT 3160 8800Special weather statement, Jun 8, 3:19 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
319 PM CDT Tue Jun 8 2021
ALZ053-082100-
Clarke AL-
319 PM CDT Tue Jun 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CLARKE COUNTY UNTIL 400 PM CDT...
At 318 PM CDT, the strong thunderstorm was located 8 miles southeast
of Putnam, or 10 miles west of Thomasville, moving northeast at 50
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Coffeeville.
LAT...LON 3173 8786 3175 8810 3176 8811 3192 8807
3192 8806 3193 8805 3194 8807 3199 8806
3199 8773
TIME...MOT...LOC 2018Z 206DEG 42KT 3195 8791Special weather statement, Jun 8, 3:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
354 PM CDT Tue Jun 8 2021
ALZ058-060-082200-
Covington AL-Crenshaw AL-
354 PM CDT Tue Jun 8 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 500 PM
CDT...
At 352 PM CDT, the strong thunderstorm was located over Gantt, or 5
miles north of Andalusia, moving northeast at 30 mph. A couple of
other strong storms were noted east of Gantt, also moving northeast
at around 30 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, River Falls, Dozier, Heath and Gantt.
LAT...LON 3130 8658 3152 8652 3153 8650 3157 8650
3163 8649 3155 8620 3117 8619
TIME...MOT...LOC 2052Z 204DEG 27KT 3139 8649The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:02 AM CDT | Special Weather Statement | MOB | Conecuh | 43 min |
| Jun 8, 12:12 PM CDT | Special Weather Statement | MOB | Monroe | 48 min |
| Jun 8, 12:22 PM CDT | Special Weather Statement | MOB | Monroe | 38 min |
| Jun 8, 12:36 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 39 min |
| Jun 8, 12:37 PM CDT | Special Weather Statement | MOB | Monroe | 38 min |
| Jun 8, 1:11 PM CDT | Special Weather Statement | MOB | Butler, Wilcox | 94 min |
| Jun 8, 1:14 PM CDT | Special Weather Statement | MOB | Escambia | 46 min |
| Jun 8, 1:15 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 45 min |
| Jun 8, 1:41 PM CDT | Special Weather Statement | MOB | Monroe | 49 min |
| Jun 8, 2:00 PM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| Jun 8, 2:11 PM CDT | Special Weather Statement | MOB | Choctaw | 49 min |
| Jun 8, 2:16 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 44 min |
| Jun 8, 2:18 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 42 min |
| Jun 8, 2:23 PM CDT | Special Weather Statement | MOB | Washington | 52 min |
| Jun 8, 2:32 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 43 min |
| Jun 8, 2:46 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 44 min |
| Jun 8, 2:56 PM CDT | Special Weather Statement | MOB | Clarke | 49 min |
| Jun 8, 3:19 PM CDT | Special Weather Statement | MOB | Clarke | 41 min |
| Jun 8, 11:01 AM CDT | Special Weather Statement | MOB | Escambia | 44 min |
| Jun 8, 11:48 AM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
| Jun 8, 1:06 PM CDT | Special Weather Statement | MOB | Wayne | 39 min |
| Jun 8, 1:30 PM CDT | Special Weather Statement | MOB | Wayne | 45 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.